ANOTHER Cymbalta question

Discussion in 'Fibromyalgia Main Forum' started by chipnchia, Aug 14, 2005.

  1. chipnchia

    chipnchia New Member

    If anyone remembers, I was considering getting into a year-long clinical trial of Cymbalta. I ended up not doing it, because I couldn't use anything for pain during the whole year, and that scared me.

    But, my doctor has now prescribed it for me. She put me on 40 mg, once a day.

    For those of you who have tried it or are now on it, how long does it take to "kick in?"

    Thanks!

    Chipnchia (Karen)
  2. matthewson

    matthewson New Member

    But here is a bump to the top for answers.

    Take care, Sally
  3. ajp

    ajp New Member

    Hi Karen,
    I have been on it for approx. 1 month and I am taking 60 mg. per day. It has helped with the pain quite a bit and some with the fatigue...not gone... but I finally feel like I am in better control. I really began to feel the effects in about 2 weeks.Hope it helps you.

    agp(mindy)
  4. chipnchia

    chipnchia New Member

    Thanks for bumping for me Sally. :)

  5. florenceb

    florenceb New Member

    I have had NO luck with any antidepressants including this one so do not let me discourage you.

    My excellent psychiatrist gave me samples. It is very similar to Effexor (Someone correct me if I am wrong). She said the first few day pts have told her that they get anxious but this goes away in a few days.

    It made me WAY too tired.

    I don't have FM or CFIDS but found this board becuz nothing could help my fatigue....Ten yrs of hell and FINALLY diagnosed with Hashimoto's Autoimmune Thyroid disease.


    BTW the most EXCELLENT web site for info on meds like Cymbalta check out Psycho Babble with Dr Bob. It is great! You can ask the same question you did here and will get lots of responses; plus you can do a Search on Cymbalta and find out TONS on info...You DO have to register to post, I think. But you might not have to, if you find answers you need from past posts.

    The most important thing to note is that you should not stop Cymbalta/Effexor suddenly. Please research this!
    Best of luck- hope it works for YOU! Florence
    [This Message was Edited on 08/15/2005]
  6. puppyfreak

    puppyfreak New Member

    Don't want to discourage you - the main side effect is nausea and I took one 30mg capsule with breakfast and after about an hour feeling extremely seasick, it all came back up. [Sorry to be so graphic]
    My Doc wanted me to try 20mg but the insurance wouldn't OK it - go figure!
    I'm juggling pain meds right now and that's more important [like you and the study] so I haven't pursued it.
    He also wants me to try a TENS unit for the back and hip pain - again, I'm waiting for the insurance! I told them I'd be happy to try non-pharmacologic alternatives.
    From all I've read here, it can really be helpful for the pain and depression that goes along with it.
    I wish you the best!

    Char
  7. suzetal

    suzetal New Member

    I have been on 90 mg 1 a day for 7 months now. When I first started it it make me sick to my stomach.That only last about a week so hang in there.
    I started with 20 mg and he worked it up till it worked for me .I'm not cured but it does get rid of some of my pain.And some is better than nothing.
    Good luck to you.
    Sue
  8. chipnchia

    chipnchia New Member

    Thanks for the responses.

    So far I haven't had any nausea (I've only been on it for five days). I DO feel kind of spacey . . . hopefully that will go away.

    I'm trying to quit smoking at the same time. Maybe that's not such a good idea?

    Chipnchia(Karen)
  9. texasmaia

    texasmaia New Member

    Wow, quitting smoking?! HOOORAY for you!!!!!!

    I was a two pack a day smoker and quit about ten years ago!! Keep it up, you will never regret it, I promise!!

    Cymbalta, I have been on it for about four months. I felt really weird for the first week. Sleepy too. Took 20mg in the morning and 20mg at night. One day I took the morning dose at noon and found I wasn't quite so sleepy so continued. At my three week after changing meds appointment the doc increased it to 60mg a day, but since I was fighting the sleepy's he gave me one pill and I take it at night. Helps me sleep and I can't tell you how much better I feel.

    I love it and hope I don't have to go off. The WEIRD feeling at first got better everyday and I had no other side effects.

    Hope you will really give it a try. My pain levels have decreased significantly and my overall wellbeing is so much improved. Hope you have the same kind of benefits!

    Hang in there with the smoking, I know it's hard at times, but you are stronger than a dumb ol cigarette. Your skin will feel better, your hands, your hair, your health, everything, I PROMISE!

    Blessings,
    Maia

    P.S. My GYN said the lungs will heal themselves and be just like a non smokers after four years. Isn't that exciting?!!
  10. chipnchia

    chipnchia New Member

    Thanks for encouraging me -- about the Cymbalta AND quitting smoking. I need it!

    I'm so weak -- I have smoked 2 1/5 cigarettes today -- I guess as opposed to my normal 7 or so by this time, it's not bad . . .

    I'll keep trying, though!

    Chipnchia (Karen)
  11. texasmaia

    texasmaia New Member

    Any decrease is an Increase to better living!!

    I am not one of those anti smokers rooting you on, here sweetie, I am one of the hard core smoked for 15 years and didn't want to quit kind of people rooting you on!! I KNOW all the stuff that goes on in your body and in your head about smoking.

    The only reason I quit was because I was sick and tired of my children (ages 4 to 13 at the time) begging me to stop.

    I can tell you this though, when I tried cutting down, (it did help) but it consumed my mind. All I could think about was getting to the next hour that I could have three drags. If you can deal with that for a week or so and then quit, GO for it. What ever you have to do. Do it! You will never believe the difference you will feel in yourself once you have done this.

    YOU GO GIRL!

    Maia
  12. chipnchia

    chipnchia New Member

    Thanks again -- you made me feel so much better!!

    I'll let you know how I'm progressing.

    Chipnchia (Karen)